





International Conference

Intersections of tourism and migration

Gdańsk, Poland, 22-23 April 2016

Conference organizers: University of Gdańsk and University of Iceland

Venue: Faculty of Social Sciences University of Gdańsk Bażyńskiego 4, Gdańsk Room C213-214

April 22, 2016 (Friday)

Opening of the Conference

12.30.-14.00 Tourism, Migration, Environment: Interlocked/Interconnected [1,5 h]

Chairs: Anna Karlsdóttir (University of Iceland)

Barbara Tołłoczko (Polish Academy of Sciences): Perception of everyday objects: from foreign wonders to ordinary necessities

Anna Dłużewska (Kazimierz Wielki University of Bydgoszcz), **Maciej Dłużewski** (University of Warsaw): Cultural ecosystem services in tourism – case of Iceland

Katarzyna Negacz (Warsaw School of Economics): Sustainable Encounters: Comparative Analysis of Shark Tourism

14.00-15.00 Lunch [1 h]

15.00-16.00 Presentation of the Book "Mobility to the Edges of Europe: The Case of Iceland and Poland" (ed. by Dorota Rancew-Sikora & Unnur Dís Skaptadóttir, published in Warsaw by Scholar in 2016) [1 h]

Chairs: Dorota Rancew-Sikora (University of Gdańsk) & Unnur Dís Skaptadóttir (University of Iceland)

Discussants: Małgorzata Zielińska (independent scholar) & Łukasz Bukowiecki (University of Warsaw)

The book outline presentation:

Dorota Rancew-Sikora (University of Gdańsk), **Unnur Dís Skaptadóttir** (University of Iceland): Blurring boundaries in mobility studies

Unnur Dís Skaptadóttir (University of Iceland), Kristín Loftsdóttir (University of Iceland): The tourist and the migrant worker: Different perceptions of mobility in Iceland

Anna Karlsdóttir (University of Iceland), Gunnar Þór Jóhannesson (University of Iceland): Tourists as migrants/migrants as entrepreneurs—the agency of the visitor's eye

Anna Wojtyńska (University of Iceland): Becoming a tourist in the home country: Polish migrants visiting home

Dorota Rancew-Sikora (University of Gdańsk): Storytelling of Iceland: Creating imaginations of place on the basis of reading literary translations

Agata Bachórz (University of Gdańsk): Disgusting shark meat and the taste of North: Icelandic food in the "mouth" of Polish tourists and migrants

Anna Horolets (University of Gdańsk): Migrants' experiences of nature. Post-2004 Polish migrants in the West Midlands, UK

Karolina Ciechorska-Kulesza (University of Gdańsk): Genius loci and social activity. The case of Polish immigrants

Harald Schaller (University of Iceland): Tour guides in nature-based tourism: Perceptions of nature and governance of protected areas, the case of Skaftafell at the Vatnajökull National Park in Reykjavik and the Tricity

Magdalena Gajewska (University of Gdańsk): About horses and tourism. Uniqueness of Icelandic Horses constructed for touristic pre-narration

Malgorzata Irek (University of Oxford): Theorizing the movement of people in an era of exploded mobility







April 22, 2016 (Friday) - continued

16.00-16.15 Tea/Coffee Break [15 min]

16.15-18.15 Travelling from Poland to Iceland - and Beyond [2 h]

Chairs: Anna Wojtyńska (University of Iceland) & Anna Horolets (University of Gdańsk)

Monika Nowicka (Collegium Civitas): Leisure practices in migration context. Case of Polish immigrants in Reykjavik Marek Pawlak (Jagiellonian University): Polish migration to Iceland: strategies of muddling through the aftermath of economic crisis

Magdalena Żadkowska (University of Gdańsk): The change of work-life-balance strategies and work and leisure practices on the example of Polish migrants in Norway

Hanna Janta (University of Surrey): Rethinking the Tourism and Migration Nexus – a Search for Home

18.15-20.15 Conference Dinner [2 h]

April 23, 2016 (Saturday)

9.30-11.30 Going First Class? Privileged Mobility – Life Styles and Life Choices [2 h]

Chairs: Agata Bachórz (University of Gdańsk) & Magdalena Gajewska (University of Gdańsk)

Katarzyna Wolanik Boström (Umea University): "Highly skilled mobility and tourism as intertwined practices – the case of Swedish doctors working for international help organisations".

Maja Biernacka (University of Białystok): The British in Spain. Between tourism and lifestyle migration

Martina Bofulin (Slovenian Migration Institute): After migration tourism? Chinese traversing mobility categories in Europe

Czesław Adamiak (Nicolaus Copernicus University): Local policy and second home owners in Poland, Finland and Canada

11.30-11.45 Tea/Coffee Break [15 min]

11.45 -12.45 Keynote Lecture [1 h]

Natalia Bloch (Adam Mickiewicz University in Poznań): Migrants, refugees, and tourists. The highly mobile world of the low-budget tourism sector in India

12.45-14.15 Classifying Mobile Subjects from Above and from Below [1,5 h]

Chairs: Harald Schaller (University of Iceland) & Karolina Ciechorska-Kulesza (University of Gdańsk)

Mateusz Pietryka (University of Warsaw): Mobility as an exclusive privilege. State of exception at the European migration routes

Adam Konopka (University of Gdańsk): Who is a refugee? The 2015 migration crisis in Polish right-wing discourse **Maciej Dłużewski** (University of Warsaw), **Karolina Sobczak-Szlec** (University of Warsaw): Migrations from arid zones – significance of environmental restrictionsin global human displacement

14.15-15.15 Lunch [1 h]

Closing of the Conference